Forums


Symptoms

Seizures

  • By 1afrx2y

    Has anyone else had seizures? I was diagnosed 24 years ago, had various symptoms, now I’m on GIlenya, wasn’t experiencing much in the line of symptoms until I had 2 seizures last year, and now 2 this year. And they are not the muscle jerking convulsions, I have atonic seizures, I black out completely and go totally limp. Then come out of it and remember nothing. I’ve given myself a black eye twice this year, blacking out, falling over and hitting my head on my keyboard tray. I work full time, from home, as a software engineer, each time I black out it’s around 11:30 in the morning, I had a UTI, was taking antibiotics, which I totally hate because they rip my stomach up. So I had felt bad from not eating because my stomach was torn up from antibiotics, when I blacked out. I’ve had 2 EEGs, each time came back completely normal – but after having 2 this year, now I’ve lost my license for 6 months and started taking anti-seizure meds that leave me rather whacked out. Each time I’ve also had an MRI, no new lesions no MS activity.

    I think this is from the antibiotics to treat the UTIs, just wondering if anyone else has had these types of seizures?

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi 1afrx2y. I am sorry you are dealing with seizures. It sounds like you and your medical team have been pretty proactive about trying to figure out what is going on. Studies have shown that people living with MS are 3% more likely to have seizures, due to lesions on the brain. Also, many people with MS may experience a seizure like symptom called paroxysmal spams — https://multiplesclerosis.net/symptoms/paroxysmal-symptoms/. However, it does not seem like paroxysmal spasms are what you are dealing with. Certain MS medications due come with an elevated risk for seizures as well, including Ampyra, Extavia, Betaseron, Avonex, and Plegridy. I am sorry that these seizures are affecting your quality of life and I sincerely hope you are able to get to the bottom of what’s going on soon. Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply